Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Whether the steroids will affect the sex life , please guide him

My friend (male of 28 years old) who was continuously having joint pain in both the legs is being diagnosed with early stage of poly myositis after many investigations over six months and have been advised to take following medicines prescribed by the neurologist. (treatment started with orthopaedist, then rheumatologist and now neurologist) 1) Absolut 2) Wysolone 10mg 3) Pantocid 4) Shelcal OS Since Wysolone contains steroids, he was having some problems (like gastritis, head ache, etc.) while taking those pills. hence he discontinued for a week and then continued once again. but after a months time he stopped the medication completely. Few days passed by, he once again started developing joint pain on the legs and other side effects like indigestion problems, high BP, weight increase, etc. Now he is going to get married. He is now worried that usage of steroids will lead to infertility and hence hesitant to use the medicines. Could you please advice him whether to proceed with diagnosis and we need doctor's opinion on whether the steroids will affect the sex life. How long this kind of treatment to be continued? Is this disease to be informed to his would-be wife? Please guide him. Thanks
Asked On : Mon, 14 Dec 2009
Answers:  1 Views:  478
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
  User's Response
Polymyositis is a chronic autoimmune disease of the muscles. Its course is unpredictable. Prednisone (steroid) may have to be continued indefinitely. There are several side-effects of steroids but infertility is not a direct side-effect. It is better to take the would-be wife into confidence as the outcome is uncertain.
Answered: Mon, 14 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor